Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Crit Care Med. 2010 Mar;25(1):33-36. Korean. Case Report.
Kwon OY , Lee JS , Choi HS , Hong HP , Ko YG .
Department of Emergency Medicine, College of Medicine, Kyung Hee University, Seoul, Korea. ygko@khu.ac.kr
Abstract

Methamphetamine (MA) is an extremely addictive central nervous system stimulant. MA abuse has increased during the past three decades in Korea because it is cheap relatively and easily produced. Acute toxicity can occur via nasal insufflation, intravenous administration and ingestion of liquid formulations. The clinical manifestations include hypertension, tachycardia, hyperthermia, an altered mentality and seizure. Severe complications can occur such as pulmonary edema, rhabdomyolysis, disseminated intravascular coagulation and multiple organ dysfunction syndrome. This case report describes a previously healthy 40-year-old woman who presented to an emergency department with complaints of hyperthermia, an altered mentality and vomiting. This patient was diagnosed as acute MA intoxication by urine toxicology screening, and she showed a variety of clinical manifestations and complications. Physicians should suspect MA intoxication if a patient shows an unknown fever, an altered mentality and hypertension, and they should carefully manage these patients in the ICU.

Copyright © 2019. Korean Association of Medical Journal Editors.